MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL

PHILIPS IMAGE GUIDED THERAPY CORPORATION CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Model Number 500-514
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4): patient's weight unk.D4): device serial number unk.G4): 510k/pma number is not applicable.De novo number: den210024.H3): the device was discarded, thus no investigation could be completed.H6): based on the complaint details and philips physician assessment, the device buckled when forward pressure was applied, indicating that excessive force was likely applied during use.The spectranetics ifu states to use gentle pressure on the laser sheath to advance the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A procedure commenced to remove an inferior vena cava (ivc) filter due to the filter no longer indicated.A philips 14f cavaclear laser sheath was used, with an 18f outer sheath, down the external jugular (ej) to attempt filter removal.During the procedure, the outer jacket buckled upon forward pressure near the bifurcate handle, resulting in a breach of the outer jacket.The physician felt heat from the buckled area on his gloved hand, but there was no injury detected.Use of the cavaclear was immediately discontinued, and the procedure was completed with use of endobronchial forceps with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
CAVACLEAR LASER SHEATH
Common Device Name
LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18248101
Report Number3007284006-2023-00075
Device Sequence Number7108917
Product Code QRJ
UDI-Device Identifier00813132022969
UDI-Public(01)00813132022969(11)221122(17)241122(10)F6P22L22A
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model Number500-514
Device Catalogue Number500-514
Device Lot NumberF6P22L22A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18F/40CM OUTERSHEATH MANUFACTURER UNK.; IVCF MANUFACTURER/MODEL UNK.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Patient Age55 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite